MAUDE Adverse Event Report: HEARTWARE, INC. HEARTWARE VENTRICULAR ASSIST SYSTEM - CONTROLLER AC ADAPTER; VENTRICULAR (ASSISST) BYPASS

HEARTWARE, INC. HEARTWARE VENTRICULAR ASSIST SYSTEM - CONTROLLER AC ADAPTER; VENTRICULAR (ASSISST) BYPASS
Model Number 1430US
Medical Device Problem Codes Device Inoperable (1663); Power Problem (3010)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/05/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is used for treatment not diagnosis.The ventricular assist system is indicated for use as a bridge to cardiac transplantation and destination therapy in patients who are at risk of death from refractory end-stage left ventricular heart failure.The system is designed for in-hospital and out-of-hospital settings.Concomitant medical products: 1103 vad implanted: (b)(6) 2017, ddbc3d1 icd, implanted: (b)(6) 2013.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that the controller ac adapter did not provide power.The ac adapter was exchanged.No patient complications have been reported as a result of this event.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Product event summary: the controller ac adapter was returned for evaluation.Various analyses were conducted and reviewed in order to evaluate the performance of the device in relation to the reported event.Failure analysis revealed that the device passed functional testing and visual inspection.The ac adapter was able to provide power as intended.As a result, the reported event was not confirmed.Based on the risk documentation, possible root causes of the reported event may be attributed to multiple factors, including but not limited to a marginal connection of the controller ac adapter to the wall outlet and/or a marginal connection of the controller ac adapter to the controller.If information is provided in the future, a supplemental report will be issued.

Brand Name
HEARTWARE VENTRICULAR ASSIST SYSTEM - CONTROLLER AC ADAPTER
Common Device Name
VENTRICULAR (ASSISST) BYPASS
Manufacturer (Section D)
HEARTWARE, INC.
14400 nw 60th ave
miami lakes FL 33014
MDR Report Key7371251
Report Number3007042319-2018-01210
Device Sequence Number16417475
Product Code DSQ
UDI-Device Identifier00888707000307
UDI-Public00888707000307
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
P100047
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/16/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date04/21/2018
Device Model Number1430US
Device Catalogue Number1430US
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/15/2018
Initial Date Received by Manufacturer 03/06/2018
Supplement Date Received by Manufacturer04/04/2018
08/15/2018
Initial Report FDA Received Date03/26/2018
Supplement Report FDA Received Date04/04/2018
08/16/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age37 YR